The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Some great news, some queries also??

Forums Cutaneous Melanoma Community Some great news, some queries also??

  • Post

    Ive been on PLX4032 for 7 weeks, and so far fabulous news!!  Im rapt and couldnt have asked for better results :-)  My brain tumour has disappeared…

    Ive been on PLX4032 for 7 weeks, and so far fabulous news!!  Im rapt and couldnt have asked for better results :-)  My brain tumour has disappeared… YAY!  And all of my tumours (liver, lungs, skin, everywhere basically) have all shrunk by an average of 70 – 80%  Although I am feeling great emotionally and mentally, I am suffering from the side effects pretty badly.   My entire body has been covered in this rash since week 2, but it is especially bad now on my face.  It looks terrible and the itchiness is unbearable!  Does anybody have any advice? or has anyone experienced this?  I also have aches and pains in all my joints, and terrible pains in my calfs and feet (my feet are blistered and painful to even walk on?)  Im not sure what to do, should I be resting to get better, and keeping my feet up,etc, so that I dont push it all too quickly and end up worse?  Or should I be attempting to do some little exercises and perhaps rehab stuff at the swimming pool? 

    Also, Ive just spent the past week in hospital for a bit of a 'spruce up'!  I had a blood transfusion, which my doc sent me in for, by while in there they did a  blood test and discovered that

    1. my calcium was too high (only by a little bit).  they gave me something thru IV, then lots of water thru there.  What does all this mean? Someone told me that CAlcium % CAncer go together.. Can someone please explain…. 

    2. my potassium was low, so they gave me some of that thru IV too.  Anything I should know here?

    ALSO…… PLEASE I hope somebody can help me with this BIG BIG problem of mine……. I CANT STOP WETTING MYSELF WHEN IM SLEEPING.  I WEAR 3 NAPPIES TO BED, HAVE SPECIAL WATERPROOF THINGS DOWN ON THE BED, BUT EVERY MORNING I END UP SATURATED AND HAVE TO CHANGE EVERYTHING……This problem is driving me mental.  My partner sleeps separately now, and nothing helps it, like not drinking at night, etc.  Im on methodone and gabapentin, I think these tabs just 'knock' me out so much, that when Im sleeping, Im just too relaxed to wake up?? But the doctors dont think this could be the reason.  Ive been tested and nothing is seriously wrong??? so im just lost and goin mental!!!  PLEASE CAN ANYONE HELP ME ON THIS ONE???    

    God bless you all and hope that many of you have also been experiencinng good news and results, with all these new drugs emerging. 

    love always, u are all always in my thoughts,

    Simmy from Melbourne, Australia. 

    Loading spinner
Viewing 1 reply thread
  • Replies
      Vermont_Donna
      Participant

      Hi Simmy,

      Glad you are responding to the treatment, but so sorry you are suffering with a bad rash, and other side effects. Glad your doctor put you in the hospital to do a workup and give you some IV treatments for the side effects.

      I dont have many answers about the wetting when you are asleep but I was on the methadone and the gabapentin last winter (this winter too, but at a lower dose on the methadone)….BUT while I was on a higher dose of methadone and I also take 900mg of gabapentin three times a day, I fell asleep anywhere, anytime and was very deeply asleep. I couldnt drive and operate any kind of machinary (not that I would, lol). I was basically really really out of it pretty much most of the time……not really "high" but so spaced out. I can see why when you are sleeping you are so out cold and your muscles just relax and you urinate.

      There is an antidepressant drug called "imipramine" that they use for depression, but also for bed wetting. Perhaps you can research this and ask your doctor about it. There are of course the pads with the "alarm" that goes off when wetness occurs, that would prompt you to get up to go pee.

      Hope this helps, and thank you so much for letting us know how you are doing!

      Vermont_Donna, stage 3a

      stable after 4 infusions of Ipi

      Loading spinner
      Vermont_Donna
      Participant

      Hi Simmy,

      Glad you are responding to the treatment, but so sorry you are suffering with a bad rash, and other side effects. Glad your doctor put you in the hospital to do a workup and give you some IV treatments for the side effects.

      I dont have many answers about the wetting when you are asleep but I was on the methadone and the gabapentin last winter (this winter too, but at a lower dose on the methadone)….BUT while I was on a higher dose of methadone and I also take 900mg of gabapentin three times a day, I fell asleep anywhere, anytime and was very deeply asleep. I couldnt drive and operate any kind of machinary (not that I would, lol). I was basically really really out of it pretty much most of the time……not really "high" but so spaced out. I can see why when you are sleeping you are so out cold and your muscles just relax and you urinate.

      There is an antidepressant drug called "imipramine" that they use for depression, but also for bed wetting. Perhaps you can research this and ask your doctor about it. There are of course the pads with the "alarm" that goes off when wetness occurs, that would prompt you to get up to go pee.

      Hope this helps, and thank you so much for letting us know how you are doing!

      Vermont_Donna, stage 3a

      stable after 4 infusions of Ipi

      Loading spinner
Viewing 1 reply thread
  • You must be logged in to reply to this topic.
About the MRF Patient Forum

The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.